Alert archive / Ohio / Flash Flood Watches in 2014
Flash Flood Watch 3, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood watch at Jun 23, 2014, 10:18 PM EDT for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2014, 10:18 PM EDT (02:18 UTC)
- Expired
- Jun 25, 2014, 9:36 AM EDT
- In force
- 35 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
All 30 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 2.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
611 WGUS61 KCLE 240218 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1018 PM EDT MON JUN 23 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-241030- /O.NEW.KCLE.FF.A.0003.140624T0218Z-140625T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 1018 PM EDT MON JUN 23 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO... ASHLAND...ASHTABULA INLAND...ASHTABULA LAKESHORE...CRAWFORD... CUYAHOGA...ERIE OH...GEAUGA...HANCOCK...HOLMES...HURON... KNOX...LAKE...LORAIN...LUCAS...MAHONING...MARION...MEDINA... MORROW...OTTAWA...PORTAGE...RICHLAND...SANDUSKY...SENECA... STARK...SUMMIT...TRUMBULL...WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH TUESDAY EVENING * A WIDESPREAD 1 TO 2 INCHES FELL ACROSS THE FORECAST AREA THIS EVENING. MORE RAIN IS EXPECTED OVERNIGHT WITH ANOTHER ROUND OF THUNDERSTORMS EXPECTED TUESDAY AFTERNOON AND EVENING. WITH THE GROUND BEING SATURATED ANY ADDITIONAL HEAVY RAIN COULD CAUSE QUICK RUNOFF. * LOW LYING AND POOR DRAINAGE AREAS MY FLOOD. IF YOU LIVE NEAR NAY CREEK OR SMALL STREAM BE ALERT FOR QUICKLY RISING WATER LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO FOR FURTHER UPDATES. && $$
7 follow-up statements
682 WGUS61 KCLE 240931 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 531 AM EDT TUE JUN 24 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-241745- /O.CON.KCLE.FF.A.0003.000000T0000Z-140625T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 531 AM EDT TUE JUN 24 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH THIS EVENING * ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY AND TONIGHT. RAIN WILL FILL IN ACROSS NORTHWEST OHIO THIS MORNING WITH THUNDERSTORMS INCREASING AS THEY SPREAD EAST THIS AFTERNOON AND EVENING. MANY AREAS ALREADY RECEIVED BETWEEN 1 AND 2 INCHES OF RAIN ON MONDAY. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AGAIN. THE GROUND IS SATURATED IN SOME AREAS AND ADDITIONAL HEAVY RAIN COULD RUN OFF AND QUICKLY LEAD TO FLOODING. * PORTIONS OF KNOX...HOLMES AND EXTREME SOUTHERN ASHLAND COUNTIES RECEIVED BETWEEN 3 AND 5 INCHES OF RAIN ON MONDAY. ADDITIONAL THUNDERSTORMS AND HEAVY RAIN WILL RESULT IN AN ENHANCED THREAT OF FLOODING. * LOW LYING AND POOR DRAINAGE AREAS MAY FLOOD. IF YOU LIVE NEAR CREEKS OR SMALL STREAMS BE ALERT FOR QUICKLY RISING WATER LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO FOR FURTHER UPDATES. && $$
810 WGUS61 KCLE 241331 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 931 AM EDT TUE JUN 24 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-242145- /O.CON.KCLE.FF.A.0003.000000T0000Z-140625T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 931 AM EDT TUE JUN 24 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH THIS EVENING * ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. RAIN WILL FILL IN ACROSS NORTHWEST OHIO WITH THUNDERSTORMS INCREASING AS THEY SPREAD EAST THIS AFTERNOON AND EVENING. MANY AREAS ALREADY RECEIVED BETWEEN 1 AND 2 INCHES OF RAIN ON MONDAY. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AGAIN. THE GROUND IS SATURATED IN SOME AREAS AND ADDITIONAL HEAVY RAIN COULD RUN OFF AND QUICKLY LEAD TO FLOODING. * PORTIONS OF KNOX...HOLMES AND EXTREME SOUTHERN ASHLAND COUNTIES RECEIVED BETWEEN 3 AND 5 INCHES OF RAIN ON MONDAY. ADDITIONAL THUNDERSTORMS AND HEAVY RAIN WILL RESULT IN AN ENHANCED THREAT OF FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO FOR FURTHER UPDATES. && $$ LOMBARDY
393 WGUS61 KCLE 241930 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 330 PM EDT TUE JUN 24 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-250200- /O.CON.KCLE.FF.A.0003.000000T0000Z-140625T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 330 PM EDT TUE JUN 24 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 10 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. RAIN WILL FILL IN ACROSS NORTHWEST OHIO WITH THUNDERSTORMS INCREASING AS THEY SPREAD EAST THIS AFTERNOON AND EVENING. MANY AREAS ALREADY RECEIVED BETWEEN 1 AND 2 INCHES OF RAIN ON MONDAY. THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AGAIN. THE GROUND IS SATURATED IN SOME AREAS AND ADDITIONAL HEAVY RAIN COULD RUN OFF AND QUICKLY LEAD TO FLOODING. * PORTIONS OF KNOX...HOLMES AND EXTREME SOUTHERN ASHLAND COUNTIES RECEIVED BETWEEN 3 AND 5 INCHES OF RAIN ON MONDAY. ADDITIONAL THUNDERSTORMS AND HEAVY RAIN WILL RESULT IN AN ENHANCED THREAT OF FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO FOR FURTHER UPDATES. && $$ LOMBARDY
645 WGUS61 KCLE 250108 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 908 PM EDT TUE JUN 24 2014 OHZ003-006>009-017-018-027-250215- /O.CAN.KCLE.FF.A.0003.000000T0000Z-140625T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-WYANDOT- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY 908 PM EDT TUE JUN 24 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHWEST OHIO HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS LESSENED AND SHIFTED EAST OF THE AREA. SOME AREAS MAY STILL SEE SOME MODERATE RAIN TONIGHT BUT THIS SHOULD NOT RESULT IN FLOODING. $$ OHZ010>014-019>023-028>033-036>038-047-089-PAZ001>003-250800- /O.EXT.KCLE.FF.A.0003.000000T0000Z-140625T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT- PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...NORWALK...MEDINA...AKRON...RAVENNA...WARREN... BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN... MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA... ERIE...EDINBORO...MEADVILLE 908 PM EDT TUE JUN 24 2014 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...GEAUGA...HOLMES... HURON...KNOX...LAKE...LORAIN...MAHONING...MARION...MEDINA... MORROW...PORTAGE...RICHLAND...STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 4 AM EDT WEDNESDAY * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA TONIGHT. MANY AREAS ARE SATURATED FROM HEAVY RAINS MONDAY AND THIS AFTERNOON AND EVENING WITH A GOOD PART OF THE AREA HAVING HAD 1.5 TO LOCALLY 4 INCHES OF RAINFALL OVER THE TWO DAYS. ADDITIONAL HEAVY RAIN WILL RUN OFF AND QUICKLY LEAD TO FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO FOR FURTHER UPDATES. && $$
549 WGUS61 KCLE 250759 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 359 AM EDT WED JUN 25 2014 OHZ019-028-036-037-250900- /O.CAN.KCLE.FF.A.0003.000000T0000Z-140625T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HURON-CRAWFORD-MARION-MORROW- INCLUDING THE CITIES OF...NORWALK...BUCYRUS...MARION... MOUNT GILEAD 359 AM EDT WED JUN 25 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL OHIO HAS BEEN CANCELLED. ALTHOUGH SHOWERS WILL LINGER INTO THIS MORNING...ADDITIONAL HEAVY RAIN IS NOT EXPECTED. ANY HIGH WATER THAT REMAINS FROM TUESDAY SHOULD CONTINUE TO RECEDE TODAY. $$ OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-251100- /O.EXT.KCLE.FF.A.0003.000000T0000Z-140625T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT- PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES- KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG... MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 359 AM EDT WED JUN 25 2014 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...HOLMES...KNOX... LAKE...LORAIN...MAHONING...MEDINA...PORTAGE...RICHLAND... STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 7 AM EDT THIS MORNING * RAIN WILL LINGER OVER THE AREA INTO THE MORNING BEFORE EXITING TO THE EAST. THE GROUND IS SATURATED IN MANY AREAS FROM HEAVY RAIN OVER THE LAST TWO DAYS. ANY ADDITIONAL RAIN WILL QUICKLY LEAD TO RUN OFF AND COULD CAUSE LOCALIZED FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO FOR FURTHER UPDATES. && $$
459 WGUS61 KCLE 251100 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 700 AM EDT WED JUN 25 2014 OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-251400- /O.EXT.KCLE.FF.A.0003.000000T0000Z-140625T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT- PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES- KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG... MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 700 AM EDT WED JUN 25 2014 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...HOLMES...KNOX... LAKE...LORAIN...MAHONING...MEDINA...PORTAGE...RICHLAND... STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 10 AM EDT THIS MORNING * RAIN WILL LINGER OVER THE AREA INTO THE MORNING BEFORE EXITING TO THE EAST. THE GROUND IS SATURATED IN MANY AREAS FROM HEAVY RAIN OVER THE LAST TWO DAYS AND ADDITIONAL RAIN COULD QUICKLY LEAD TO LOCALIZED FLOODING. RIVERS AND CREEKS MAY ALSO CONTINUE TO RISE AS RUN OFF CHANNELS INTO WATERWAYS. * ADDITIONAL RAINFALL WILL GENERALLY BE LESS THAN A HALF INCH BEFORE TAPERING OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO FOR FURTHER UPDATES. && $$
673 WGUS61 KCLE 251336 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 936 AM EDT WED JUN 25 2014 OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-251445- /O.CAN.KCLE.FF.A.0003.000000T0000Z-140625T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT- PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES- KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG... MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 936 AM EDT WED JUN 25 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA HAS BEEN CANCELLED. THE RAIN IS PULLING OUT TO THE EAST AND THE THREAT FOR HEAVY RAIN HAS ENDED. REFER TO STATEMENTS REGARDING INDIVIDUAL WARNINGS THAT ARE CURRENTLY IN EFFECT. $$ LOMBARDY
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Jun 23, 7:49 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 23, 7:49 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 749 PM EDT MON JUN 23 2014 .SYNOPSIS... A WARM FRONT ACROSS LAKE ERIE WILL CONTINUE TO MOVE NORTHEAST OF THE AREA TONIGHT. LOW PRESSURE WILL MOVE EAST ACROSS THE NORTHERN LAKES BY TUESDAY MORNING. A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE AREA WEDNESDAY MORNING AS YET ANOTHER LOW PRESSURE SYSTEM MOVES EAST ACROSS THE REGION. A RIDGE OF HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE AREA THURSDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... REMOVED MENTION OF SEVERE TSRA THIS EVENING FROM ZONE FORECAST. TSRA HAVE HELPED STABILIZE ATMOSPHERE FOR NOW AND WITH SUNSET APPROACHING THINK BEST CHANCE HAS PAST. EXPECT TSRA ACROSS NRN INDIANA TO MOVE ACROSS FORECAST AREA LATER TONIGHT BUT DO NOT EXPECT ANY WIDESPREAD SEVERE TSRA. ORIGINAL DISCUSSION... WARM FRONT HAS MOVED NORTH OF THE AREA ACROSS LAKE ERIE. THIS ALLOWED DEW POINTS TO INCREASE WELL INTO THE 60S ACROSS THE FORECAST AREA AND NEAR 70 IN THE EXTREME WEST. THE ATMOSPHERE GRADUALLY DESTABILIZED THROUGH THE AFTERNOON AND CONVECTION BEGAN TO DEVELOP. LATEST SPC MESOSCALE ANALYSIS SHOWS CAPES HAVE INCREASED TO BETWEEN 2000 AND 3000 IN THE WARM SECTOR. HENCE...SUPPORTING STRONG THUNDERSTORMS IN PORTIONS OF THE REGION. EXPECTING SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS THE REGION MAINLY THIS EVENING AS A SERIES OF UPPER LEVEL VORTICITY MAXIMUMS MOVE EAST INTO THE FORECAST AREA. WILL UP POPS FOR THE OVERNIGHT HOURS. TEMPERATURES WILL DROP INTO THE 70S FOR OVERNIGHT LOWS. I HAVE A SNEAKING HUNCH THAT SOME PLACES MAY NOT DROP OUT OF THE MIDDLE 70S...ESPECIALLY AROUND THE TYPICAL HEAT ISLANDS. WILL UP MIN TEMPERATURES A TAD. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... SURFACE LOW PRESSURE WILL MOVE EAST ACROSS THE GREAT LAKES AND DRAG A TRAILING COLD FRONT ACROSS THE FORECAST AREA TUESDAY INTO WEDNESDAY. THIS WILL BRING CONTINUED THREATS FOR SHOWERS AND THUNDERSTORMS TO THE REGION DURING THE DAY TUESDAY. MORE LOW PRESSURE WILL SPREAD EAST WEDNESDAY FORCING THE COLD FRONT TO MOVE SOUTH AND EAST. THE SHOWER ACTIVITY SHOULD GRADUALLY TAPER OFF FROM WEST TO EAST ON WEDNESDAY. A RIDGE OF HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY. DUE TO THE THREAT FOR SHOWERS...HAVE LOWERED MIN AND MAX TEMPERATURES TUESDAY AND TUESDAY NIGHT. AFTER COLD FRONTAL PASSAGE ON WEDNESDAY...COLD AIR ADVECTION WILL TAKE PLACE SLIGHTLY AND CAUSE TEMPERATURES TO DIP FURTHER WEDNESDAY INTO WEDNESDAY NIGHT. LOOKING AT HIGHS IN THE UPPER 70S WEDNESDAY. AS HIGH PRESSURE RIDGE BUILDS SOUTHEAST...SUBSIDENCE AND A RETURN TO SUNSHINE SHOULD ALLOW FOR A REBOUND IN TEMPERATURES BACK INTO THE LOWER 80S FOR THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... NOT MANY CHANGES TO THE LONG TERM TODAY AS UNSETTLED WEATHER WILL CONTINUE. BASED ON DIFFERING SOLUTIONS FROM THE NEW GUIDANCE IT'S HARD NOT TO HAVE AT LEAST SMALL CHANCE POPS EVERY PERIOD DURING THE LONG TERM. IT APPEARS BEST CHANCES FOR STORMS COULD BE LATER ON SATURDAY AS A WARM FRONT LIFTS NORTHEAST ACROSS THE AREA. AN UPPER WAVE IS EXPECTED ON MONDAY WITH MORE PRECIP CHANCES. TEMPS WILL BE JUST A TAD ABOVE NORMAL BUT HIGH HUMIDITY VALUES WILL MAKE IT FEEL EVEN WARMER. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... THE WARM FRONT WILL SLOWLY MOVE NORTH ACROSS THE AREA TONIGHT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS. LOCAL MVFR CEILINGS AND VISIBILITIES LIKELY DURING THE SHOWERS WITH LOCAL IFR VISIBILITIES DURING THE HEAVIER SHOWERS. MVFR FOG/MIST LIKELY DURING THE EARLY MORNING HOURS ON TUESDAY. MORE SHOWERS AND STORMS A GOOD BET DURING THE AFTERNOON INTO TUESDAY NIGHT AS A WEAK COLD FRONT PUSHES INTO THE AREA. OUTLOOK...NON VFR POSSIBLE TUE NIGHT THRU FRI IN SCT SHOWERS AND THUNDERSTORMS AS WELL AS POSSIBLE MORNING FOG/MIST. && .MARINE... LIGHT SOUTH TO SOUTHWEST FLOW WILL CONTINUE ON THE LAKE TILL LOW PRESSURE PASSES TO THE SOUTHEAST EARLY WEDNESDAY. THE FLOW WILL BECOME NW TO N ON WEDNESDAY BEHIND THE LOW. DO NOT THINK SPEEDS WILL GET STRONG ENOUGH FOR SMALL CRAFT HEADLINES. HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON THURSDAY AND FRIDAY CAUSING THE FLOW TO TAKE ON AN EASTERLY COMPONENT. EASTERLY FLOW WILL THEN CONTINUE INTO SATURDAY WITH A WARM FRONT LIFTING NORTH ACROSS THE LAKE LATE IN THE DAY. WINDS MOST IF NOT THE ENTIRE WEEK WILL BE UNDER 15 KNOTS. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...DJB/LOMBARDY SHORT TERM...LOMBARDY LONG TERM...KUBINA AVIATION...KOSARIK MARINE...KUBINA
Hazardous weather outlook, Jun 23, 1:10 PM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 110 PM EDT MON JUN 23 2014 LEZ061-142>149-162>169-OHZ007>014-017>023-027>033-036>038-047-089- PAZ001>003-241715- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-OTTAWA-SANDUSKY- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 110 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006-241715- LUCAS-WOOD- 110 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LUCAS AND NORTHERN WOOD COUNTIES. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
In the hours before
Local storm report, Jun 23, 9:54 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
954 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO BRUNSWICK 41.25N 81.82W
06/23/2014 MEDINA OH NWS STORM SURVEY
A TORNADO TOUCHED DOWN IN BRUNSWICK ALONG ANDREA AND
ROYAL OAK DRIVE. AT LEAST 10 HOMES WERE DAMAGED... SOME
SUFFERING SIGNIFICANT DAMAGE AND ARE UNINHABITABLE. A
PRELIMINARY ESTIMATE OF THE DAMAGE SUGGESTS HIGH END EF1
STRENGTH OR LOW END EF2 STRENGTH. PATH LENGTH AND A FINAL
DAMAGE ESTIMATE ARE PENDING A COMPETED SURVEY ON TUESDAY.
&&
KOSARIKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:49 PM EDT | Areal Flood Warning | CLE | Medina | 6 hr |
| Jun 23, 9:29 PM EDT | Flash Flood Warning | CLE | Holmes | 8 hr |
| Jun 23, 9:44 PM EDT | Flash Flood Warning | CLE | Knox | 8 hr |
| Jun 24, 1:18 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 7 days |
| Jun 24, 4:58 AM EDT | Areal Flood Warning | CLE | Holmes | 4 hr |
| Jun 24, 5:58 AM EDT | Areal Flood Warning | CLE | Knox | 4 hr |
| Jun 24, 3:18 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 28 min |
| Jun 24, 4:36 PM EDT | Areal Flood Advisory | CLE | Holmes, Knox | 3 hr |
| Jun 24, 4:53 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 67 min |
| Jun 24, 7:47 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain | 6 hr |
| Jun 24, 7:48 PM EDT | Areal Flood Warning | CLE | Huron | 6 hr |
| Jun 24, 7:56 PM EDT | Areal Flood Warning | CLE | Crawford, Marion | 6 hr |
Nearby
Flash Flood Watches in Ohio, 2014Flash Flood Watches in Pennsylvania, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.